Alert archive / Kansas / Freeze Watches in 2012
Freeze Watch 2, NWS Dodge City, KS
NWS Dodge City, KS issued this freeze watch at Oct 5, 2012, 3:37 AM CDT for 11 counties in Kansas. It took effect at Oct 6, 2012, 3:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 5, 2012, 3:37 AM CDT (08:37 UTC)
- In effect from
- Oct 6, 2012, 3:00 AM CDT
- Expired
- Oct 5, 2012, 2:48 PM CDT
- In force
- Issued by
- NWS Dodge City, KS
Counties Finney County, KS, Grant County, KS, Hamilton County, KS, Kearny County, KS, Lane County, KS, Morton County, KS, Ness County, KS, Scott County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 96 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1826 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
886 WWUS73 KDDC 050837 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 337 AM CDT FRI OCT 5 2012 ...FREEZING TEMPERATURES POSSIBLE SATURDAY AND SUNDAY MORNING... .A COLD AIRMASS WILL MOVE INTO WESTERN AND CENTRAL KANSAS THIS WEEKEND. COLD AND CLOUDY CONDITIONS ARE EXPECTED TO BEGIN OVERNIGHT FRIDAY. TEMPERATURES WILL DROP TO AROUND FREEZING EARLY SATURDAY MORNING ACROSS WEST CENTRAL KANSAS AND THE KANSAS... COLORADO BORDER THEN WARM ONLY INTO THE 40'S SATURDAY AFTERNOON. AS SKIES CLEAR AND SURFACE HIGH PRESSURE BECOMES MORE ENTRENCHED ACROSS THE AREA SATURDAY NIGHT... THE CHANCES FOR TEMPERATURES PLUMMETING BELOW THE FREEZING MARK OR COLDER WILL BE GREATLY INCREASED ACROSS MUCH OF WESTERN KANSAS. KSZ030-043>045-061>063-074-075-084-085-051645- /O.NEW.KDDC.FZ.A.0002.121006T0800Z-121006T1200Z/ /O.CON.KDDC.FZ.A.0001.121007T0600Z-121007T1400Z/ TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-MORTON- STEVENS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...ELKHART... RICHFIELD...HUGOTON...MOSCOW 337 AM CDT FRI OCT 5 2012 /237 AM MDT FRI OCT 5 2012/ ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING. * TEMPERATURES MAY FALL INTO THE 29 TO 32 DEGREE RANGE. * IMPACTS...TEMPERATURES AT OR BELOW FREEZING ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ031-046-064>066-076>081-086>088-051645- /O.CON.KDDC.FZ.A.0001.121007T0600Z-121007T1400Z/ ELLIS-RUSH-HODGEMAN-PAWNEE-STAFFORD-HASKELL-GRAY-FORD-EDWARDS- KIOWA-PRATT-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA 337 AM CDT FRI OCT 5 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... * TEMPERATURES MAY FALL INTO THE 29 TO 32 DEGREE RANGE. * IMPACTS...TEMPERATURES AT OR BELOW FREEZING ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 42
2 follow-up statements
344 WWUS73 KDDC 051640 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1140 AM CDT FRI OCT 5 2012 ...FREEZING TEMPERATURES POSSIBLE SATURDAY AND SUNDAY MORNING... .A COLD AIRMASS WILL MOVE INTO WESTERN AND CENTRAL KANSAS THIS WEEKEND. COLD AND CLOUDY CONDITIONS ARE EXPECTED TO BEGIN OVERNIGHT FRIDAY. TEMPERATURES WILL DROP TO AROUND FREEZING EARLY SATURDAY MORNING ACROSS WEST CENTRAL KANSAS AND THE KANSAS... COLORADO BORDER THEN WARM ONLY INTO THE 40'S SATURDAY AFTERNOON. AS SKIES CLEAR AND SURFACE HIGH PRESSURE BECOMES MORE ENTRENCHED ACROSS THE AREA SATURDAY NIGHT...THE CHANCES FOR TEMPERATURES PLUMMETING BELOW THE FREEZING MARK OR COLDER WILL BE GREATLY INCREASED ACROSS MUCH OF WESTERN KANSAS. KSZ030-043>045-061>063-074-075-084-085-060045- /O.CON.KDDC.FZ.A.0002.121006T0800Z-121006T1200Z/ /O.CON.KDDC.FZ.A.0001.121007T0600Z-121007T1400Z/ TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-MORTON- STEVENS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...ELKHART... RICHFIELD...HUGOTON...MOSCOW 1140 AM CDT FRI OCT 5 2012 /1040 AM MDT FRI OCT 5 2012/ ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... * TEMPERATURES MAY FALL INTO THE 29 TO 32 DEGREE RANGE IF SKIES CAN CLEAR. * IMPACTS...TEMPERATURES AT OR BELOW FREEZING ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ031-046-064>066-076>081-086>088-060045- /O.CON.KDDC.FZ.A.0001.121007T0600Z-121007T1400Z/ ELLIS-RUSH-HODGEMAN-PAWNEE-STAFFORD-HASKELL-GRAY-FORD-EDWARDS- KIOWA-PRATT-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA 1140 AM CDT FRI OCT 5 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... * TEMPERATURES MAY FALL INTO THE 29 TO 32 DEGREE RANGE OR COLDER ESPECIALLY IF SKIES BECOME CLEAR. * IMPACTS...TEMPERATURES AT OR BELOW FREEZING ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 06
110 WWUS73 KDDC 051948 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 248 PM CDT FRI OCT 5 2012 ...BELOW FREEZING TEMPERATURES EXPECTED SUNDAY MORNING... .A COLD AIRMASS WILL MOVE INTO WESTERN AND CENTRAL KANSAS THIS WEEKEND. COLD AND CLOUDY CONDITIONS ARE EXPECTED TO BEGIN OVERNIGHT TONIGHT. TEMPERATURES COULD DROP INTO THE MID 30S WITH A CHANCE FOR FROST IN PARTS OF NORTH CENTRAL KANSAS TONIGHT DEPENDING IF CLOUDS WILL THIN. AS SKIES CLEAR AND SURFACE HIGH PRESSURE BECOMES MORE ENTRENCHED ACROSS THE AREA SATURDAY NIGHT...TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING ACROSS SOUTHWESTERN AND SOUTH CENTRAL KANSAS. KSZ043-044-061>063-074-075-061000- /O.CAN.KDDC.FZ.A.0002.121006T0800Z-121006T1200Z/ /O.UPG.KDDC.FZ.A.0001.121007T0600Z-121007T1400Z/ /O.NEW.KDDC.HZ.W.0001.121007T0600Z-121007T1400Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES 248 PM CDT FRI OCT 5 2012 /148 PM MDT FRI OCT 5 2012/ ...HARD FREEZE WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ SUNDAY... ...FREEZE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ SUNDAY. THE FREEZE WATCH HAS BEEN CANCELLED. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES ARE EXPECTED TO FALL TO 28 DEGREES OR COLDER. * IMPACTS...TEMPERATURES THIS COLD WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ084-085-061000- /O.CAN.KDDC.FZ.A.0002.121006T0800Z-121006T1200Z/ /O.UPG.KDDC.FZ.A.0001.121007T0600Z-121007T1400Z/ /O.NEW.KDDC.FZ.W.0001.121007T0600Z-121007T1400Z/ MORTON-STEVENS- INCLUDING THE CITIES OF...ELKHART...RICHFIELD...HUGOTON...MOSCOW 248 PM CDT FRI OCT 5 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY... ...FREEZE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. THE FREEZE WATCH HAS BEEN CANCELLED. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES ARE EXPECTED TO FALL TO 32 DEGREES OR COLDER. * IMPACTS...TEMPERATURES THIS COLD WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ030-045-061000- /O.UPG.KDDC.FZ.A.0002.121006T0800Z-121006T1200Z/ /O.NEW.KDDC.FR.Y.0003.121006T0800Z-121006T1400Z/ /O.UPG.KDDC.FZ.A.0001.121007T0600Z-121007T1400Z/ /O.NEW.KDDC.HZ.W.0001.121007T0600Z-121007T1400Z/ TREGO-NESS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... NESS CITY 248 PM CDT FRI OCT 5 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY... ...HARD FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. A FROST ADVISORY HAS ALSO BEEN ISSUED. THIS FROST ADVISORY IS IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES MAY FALL INTO THE LOW TO MID 30S TONIGHT WITH WIDESPREAD AREAS OF FROST. OVERNIGHT LOWS BY SUNDAY MORNING ARE EXPECTED TO FALL TO 28 DEGREES OR COLDER. * IMPACTS...TEMPERATURES THIS COLD WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KSZ031-046-061000- /O.UPG.KDDC.FZ.A.0001.121007T0600Z-121007T1400Z/ /O.NEW.KDDC.HZ.W.0001.121007T0600Z-121007T1400Z/ /O.NEW.KDDC.FR.Y.0003.121006T0800Z-121006T1400Z/ ELLIS-RUSH- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...RUSH CENTER 248 PM CDT FRI OCT 5 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY... ...HARD FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. A FROST ADVISORY HAS ALSO BEEN ISSUED. THIS FROST ADVISORY IS IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES MAY FALL INTO THE LOW TO MID 30S TONIGHT WITH AREAS OF FROST. OVERNIGHT LOWS BY SUNDAY MORNING ARE EXPECTED TO FALL TO 28 DEGREES OR COLDER. * IMPACTS...TEMPERATURES THIS COLD WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KSZ064>066-076>079-061000- /O.UPG.KDDC.FZ.A.0001.121007T0600Z-121007T1400Z/ /O.NEW.KDDC.HZ.W.0001.121007T0600Z-121007T1400Z/ HODGEMAN-PAWNEE-STAFFORD-HASKELL-GRAY-FORD-EDWARDS- INCLUDING THE CITIES OF...JETMORE...HANSTON...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS 248 PM CDT FRI OCT 5 2012 ...HARD FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES ARE EXPECTED TO FALL TO 28 DEGREES OR COLDER. * IMPACTS...TEMPERATURES THIS COLD WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ080-081-086>088-061000- /O.UPG.KDDC.FZ.A.0001.121007T0600Z-121007T1400Z/ /O.NEW.KDDC.FZ.W.0001.121007T0600Z-121007T1400Z/ KIOWA-PRATT-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT... LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA 248 PM CDT FRI OCT 5 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES ARE EXPECTED TO FALL INTO THE 29 TO 32 DEGREE RANGE. * IMPACTS...TEMPERATURES THIS COLD WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ089-090-061000- /O.NEW.KDDC.FZ.W.0001.121007T0600Z-121007T1400Z/ COMANCHE-BARBER- INCLUDING THE CITIES OF...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 248 PM CDT FRI OCT 5 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. * TEMPERATURES ARE EXPECTED TO FALL INTO THE 29 TO 32 DEGREE RANGE. * IMPACTS...TEMPERATURES THIS COLD WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 06
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this freeze watch went out at Oct 5, 3:29 AM CDT, 8 minutes earlier.
Area forecast discussion, Oct 5, 3:29 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 329 AM CDT FRI OCT 5 2012 ...UPDATED SHORT TERM SECTION... .SHORT TERM...(TODAY THROUGH TONIGHT) ISSUED AT 326 AM CDT FRI OCT 5 2012 PARTLY CLOUDY SKIES WILL BE PRESENT ACROSS SOUTHWEST KANSAS TODAY DUE TO A STRONG UPPER LEVEL JET MOVING ACROSS NORTHERN KANSAS AND INCREASED MOISTURE IN THE MID TO UPPER LEVELS OF THE ATMOSPHERE. SOME CLEAR SKIES WILL BE POSSIBLE ACROSS THE KS/OK BORDER IN THE AFTERNOON AS DRIER AIR BECOMES PRESENT ACROSS THIS AREA. A RIDGE OF HIGH PRESSURE WILL BE BUILDING INTO THE AREA AT THE SURFACE WHICH WILL ALLOW NORTHEASTERLY WINDS TO CONTINUE ACROSS WESTERN KANSAS. HIGHS TODAY ARE FORECASTED TO RANGE FROM THE LOWER 50S ACROSS WEST CENTRAL KANSAS TO UPPER 50S ACROSS THE KS/OK BORDER. AN UPPER LEVEL SHORTWAVE AND PV ANOMALY WILL BE MOVING DOWN FROM CENTRAL CANADA AND THE NORTHERN ROCKIES TONIGHT AND BE POSITIONED ACROSS NEBRASKA BY SATURDAY MORNING. MEANWHILE, THE CENTER OF A STRONG AREA OF HIGH PRESSURE AT THE SURFACE WILL BE MOVING SOUTH ACROSS THE NORTHERN ROCKIES AND NORTHERN PLAINS THEN INTO THE CENTRAL PLAINS BY SATURDAY MORNING. THE RIDGE AXIS WILL MOVE TO THE EAST SHIFTING THE WINDS TO MORE OF AN EASTERLY DIRECTION OVERNIGHT. AS THE AFOREMENTIONED PV ANOMALY APPROACHES MID TO LEVEL MOISTURE WILL INCREASE EVEN FURTHER ACROSS FAR WESTERN KANSAS WITH MOSTLY CLOUDY SKIES EXPECTED IN THIS AREA AFTER SUNSET. A FEW SHOWERS WILL ALSO BE POSSIBLE ACROSS FAR WESTERN KANSAS CLOSER TO MIDNIGHT AND CONTINUE THROUGH SATURDAY MORNING. I HAVE KEPT THE SLIGHT CHANCE OF PRECIPITATION IN THIS AREA. AS TEMPERATURES DROP, A FEW PLACES ACROSS WEST CENTRAL KANSAS AND THE KS/CO BORDER COULD SEE SNOW MIXING WITH RAIN. LOWS BY SATURDAY MORNING ARE FORECASTED TO RANGE FROM AROUND FREEZING ACROSS WEST CENTRAL KANSAS AND THE KS/CO BORDER TO LOWER 40S ACROSS SOUTH CENTRAL KANSAS. I HAVE INCLUDED A FREEZE WATCH FOR AREAS THAT LOOK TO DROP TO AROUND FREEZING. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 333 PM CDT THU OCT 4 2012 A CHALLENGING FORECAST LIES AHEAD FOR THE WEEKEND AS BOTH PRECIPITATION CHANCES AND PRECIPITATION TYPE ARE STILL IN QUESTION, IN ADDITION TO THE MAGNITUDE AND IMPACTS OF THE COLD AIR EXPECTED. THE MODELS IN GENERAL HAVE BEEN PERSISTENT IN DEVELOPING A STRONG 400 MB POTENTIAL VORTICITY ANOMALY ACROSS CENTRAL NEBRASKA LATE FRIDAY NIGHT INTO SATURDAY. THIS FEATURE WILL BE RIDING OVER A STRONG SURFACE HIGH PRESSURE DROPPING INTO THE CENTRAL PLAINS REGION DURING THE SAME TIME FRAME. THE LEADING EDGE OF THIS AIRMASS WILL BE MUCH COLDER WITH TEMPERATURES LIKELY AROUND FREEZING OVERNIGHT ACROSS NEBRASKA AND NORTHEAST COLORADO. JUST HOW COLD THE AIRMASS GETS OVER WESTERN KANSAS IS PROBLEMATIC DUE TO THE EXPECTED CLOUD COVER ON THE SW SIDE OF THE LARGE PV ANOMALY. THE GFS AND ECMWF HAVE SHOWN EXPANDING 700 MB HIGH RH FIELDS WHICH IMPLIES WIDESPREAD OVERCAST CONDITIONS. THE GFS AND NAM FORECAST SOUNDINGS WERE IMPRESSIVE IN THE DEPTH OF SATURATION TOWARD AND AFTER 06 UTC SATURDAY. GIVEN THIS, THE RAW MODEL FORECASTS APPEAR TO BE THE MORE LOGICAL CHOICE OVER THE MUCH COLDER GFS MOS AND MOS CONSENSUS PRODUCTS. THE MODEL SOUNDINGS ALSO HAVE SATURATED LAYERS EXTENDING WELL INTO THE DENDRITIC ZONE. WITH THE RIGHT AMOUNT OF LIFT AND TIMING, SNOW SHOWERS MIGHT ALSO BE POSSIBLE ESPECIALLY FARTHER WEST TOWARD THE COLORADO LINE. HOWEVER, THE NAM IN THE LAST 24 HOURS HAS BACKED OFF ON PRECIPITATION AND OTHER NUMERICAL MODELS EXCEPT FOR THE UKMET AND ECMWF ARE TRENDING DRIER. A DRY SUB-CLOUD LAYER IN THE 12KM NAM AND GFS SUGGEST PRECIPITATION MAY MAINLY BE LIMITED TO SPRINKLES OR FLURRIES IN THE UPSLOPE FLOW REGIME. MODELS CONTINUE TO TREND THE AIR COLDER BY SUNDAY. VERY DRY AIR APPEARS TO BE ADVECTED INTO THE EASTERN GREAT PLAINS. WITH THE EASTERN ADVANCE OF THE UPPER PV ANOMALY, CLEARING SKIES ARE LIKELY LEAVING A COLD SURFACE HIGH PARKED OVER KANSAS WITH STRONG LONGWAVE RADIATION POTENTIAL. SEVERAL NUMERICAL MODEL FIELDS ARE ALREADY DROPPING SUNDAY'S LOW FORECAST TEMPERATURES TO THE MID AND UPPER 20S. AS A RESULT A FREEZE WATCH HAS BEEN ISSUED FOR MOST OF CENTRAL AND SOUTHWEST KANSAS AFTER MIDNIGHT SATURDAY THROUGH MID SUNDAY MORNING. THE SURFACE HIGH SLOWLY TRANSLATES INTO THE SOUTHERN MISSISSIPPI VALLEY INTO EARLY NEXT WEEK WITH A RETURN TO PREVAILING WEAK SOUTH WINDS. TEMPERATURES MODERATE INTO THE 60S AND 70S ONCE AGAIN THROUGH THE PERIOD WITH MILD LOWS CLOSER TO OR WARMER THAN CLIMATOLOGY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 1220 AM CDT FRI OCT 5 2012 VFR CONDITIONS WILL PREVAIL TODAY AS HIGH PRESSURE BUILDS INTO THE AREA. A STRONG UPPER LEVEL JET WILL ALLOW MID LEVEL CLOUDS TO ENVELOP WESTERN KANSAS AOA050 WITH MOSTLY CLOUDY SKIES AOA100. WINDS WILL GENERALLY BE FROM THE NORTHEAST AROUND 10 KNOTS THIS MORNING INCREASING TO 15 TO 20 KNOTS THIS AFTERNOON. WINDS THEN SHIFT TO MORE OF AN EASTERLY DIRECTION THIS EVENING AND DECREASE TO AROUND 10 KNOTS. && .PRELIMINARY POINT TEMPS/POPS... DDC 55 36 46 31 / 10 20 20 10 GCK 53 34 44 29 / 10 20 20 10 EHA 56 33 43 33 / 10 20 20 10 LBL 55 38 45 33 / 10 20 20 10 HYS 51 35 46 29 / 10 10 20 0 P28 58 39 49 33 / 10 20 20 0 && .DDC WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR KSZ030-043>045-061>063-074-075-084-085. FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING FOR KSZ030-031-043>046-061>066-074>081-084>088. && SHORT TERM...HOVORKA_42 LONG TERM...RUSSELL AVIATION...HOVORKA_42
Hazardous weather outlook, Oct 4, 2:39 PM CDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 239 PM CDT THU OCT 4 2012 KSZ030-031-043>046-061>066-074>081-084>090-060000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 239 PM CDT THU OCT 4 2012 /139 PM MDT THU OCT 4 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FREEZE WATCH IS IN EFFECT LATE SATURDAY NIGHT THROUGH SUNDAY MORNING GENERALLY WEST AND NORTH OF A LINE FROM CLARK COUNTY TO PRATT COUNTY. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC SUGDEN
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 2:48 PM CDT | Frost Advisory | DDC | Ellis, Ness, Rush, Trego | 13 hr |
| Oct 5, 2:48 PM CDT | Freeze Warning | DDC | Barber, Clark, Comanche, Kiowa, Meade, Morton and 3 more | 42 hr |
| Oct 5, 2:48 PM CDT | Hard Freeze Warning | DDC | Edwards, Ellis, Finney, Ford, Grant, Gray and 12 more | 42 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.